MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Detachment of Device or Device Component (2907); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr was detached and removed with a snare.The 95% stenosed target lesion was located in the mildly tortuous and severely calcified anterior tibial vessel.A 2.00mm peripheral rotalink plus was selected to treat the entire length of the vessel.The burr made a stall sound when approximately 2-3 inches of the vessel was left to treat.Then, the rotapro catheter was removed but it was noted that the burr was sheared off completely and remained behind on the guidewire.Snares were used to remove the device successfully after about 3 hours of extra work.After the detached burr was removed, the vessel was rewired and ballooned to finish the procedure.No patient complications were reported.
 
Event or Problem Description
It was reported that the burr was detached and removed with a snare.The 95% stenosed target lesion was located in the mildly tortuous and severely calcified anterior tibial vessel.A 2.00mm peripheral rotalink plus was selected to treat the entire length of the vessel.The burr made a stall sound when approximately 2-3 inches of the vessel was left to treat.Then, the rotapro catheter was removed but it was noted that the burr was sheared off and remained behind on the guidewire.Snares were used to remove the device successfully after about 3 hours of extra work.After the detached burr was removed, the vessel was rewired and ballooned to finish the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The device was received with the burr separated.The advancer, drive shaft, and handshake connection were visually and microscopically examined.Inspection of the device found that the coil and burr were detached.Functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was able to be rotated.When the rotablator advancer was connected to the rotablator console control system and the foot pedal was pressed, the device stalled and would not run.In order to determine the cause for the device stall, destructive testing was performed, in which the advancer was dismantled and the interior components were inspected for damages or defects.During destructive testing, it was identified that the turbine was corroded, indicating the presence of dried saline within the device.It was considered likely that the presence of dried saline interfered with the device's ability to rotate, leading to a device stall.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18295932
Report Number2124215-2023-69426
Device Sequence Number7438154
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public08714729838920
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0031139671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown